Arkansas, 2005

Damaging Wind in Arkansas, July 1, 2005

July 1, 2005 · NWS TSA · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 30, 8:37 PM CST, 3 hours 56 minutes earlier.

Area forecast discussion, Jun 30, 8:37 PM CST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
937 PM CDT THU JUN 30 2005

.DISCUSSION...
LATEST OBSERVATIONAL DATA HAS CONVECTION CONTINUING TO DEVELOP
NORTH OF SURFACE COLD FRONT...AND NEAR THE BROAD COLD POOL
PERIPHERY WHICH DEVELOPED FROM EARLIER CONVECTION ACROSS EASTERN
KANSAS AND CENTRAL MISSOURI. THIS COLD POOL BOUNDARY DRAPES
SOUTHWARD INTO NORTHWEST ARKANSAS...WHERE ISOLATED THUNDERSTORMS
HAVE BEEN MAINTAINED THROUGHOUT THE EVENING. LATEST SHORT TERM
GUIDANCE CONTINUES TO SUPPORT THE SCENARIO OF ADDITIONAL STORMS
DEVELOPING NORTH OF THE COLD FRONT...AND MOVING INTO NORTHERN
PORTIONS OF THE FORECAST AREA OVERNIGHT...WITH HIGHEST CHANCES
ALONG COLD POOL BOUNDARY. UPDATED FORECAST WILL TIGHTEN THE GRADIENT FOR
CHANCES OF PRECIPITATION...WITH HIGHEST CHANCES ACROSS NORTHEAST
OKLAHOMA INTO FAR NORTHWEST ARKANSAS...AND VERY LOW CHANCES
TONIGHT ACROSS FAR SOUTHEAST OKLAHOMA. NO CHANGES TO OVERNIGHT LOW
TEMP FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   75  88  68  93 /  50  30  30  20
FSM   73  91  68  92 /  40  30  40  20
MLC   74  93  67  90 /  20  40  50  30
BVO   70  88  64  90 /  60  30  20  20
FYV   69  86  63  87 /  60  30  20  20
BYV   64  87  63  90 /  70  30  20  20
MKO   71  87  65  93 /  40  30  40  20
MIO   70  91  66  93 /  70  30  20  20
F10   71  89  66  90 /  30  40  40  20
HHW   77  91  69  91 /   0  40  50  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 4
LONG TERM FORECASTER ID= 07
Hazardous weather outlook, Jun 30, 11:56 AM CST, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1256 PM CDT THU JUN 30 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1229 PM CDT THU JUN 30 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 8 PM.

	AREA AT GREATEST RISK...NORTH OF A LINE FROM SKIATOOK OKLAHOMA
                TO HUNTSVILLE ARKANSAS.

HEAVY RAIN.
	RISK...LIMITED.
        AREA...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
        ONSET...AFTER 8 PM.

DANGEROUS HEAT.
	RISK...ELEVATED.
        AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
        ONSET...ONGOING.

DISCUSSION...
A COLD FRONT AT MID DAY WAS ACROSS SOUTHEAST KANSAS AND STRETCHED SOUTHWEST
INTO NORTHWEST OKLAHOMA. THIS COLD FRONT WAS SLOWLY MOVING SOUTH AND
WILL INCREASE THE CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON AND THESE WILL
MOVE INTO NORTHERN PORTIONS OF THE AREA LATE THIS AFTERNOON AND EARLY TONIGHT.
SOME OF THESE THUNDERSTORMS WILL HAVE A POTENTIAL TO BECOME SEVERE WITH DAMAGING
WINDS BEING THE MAIN THREAT. DUE TO SLOW MOVEMENT...ISOLATED AREAS MAY RECEIVE
VERY HEAVY RAINFALL.

AHEAD OF THE FRONT...TEMPERATURES OVER EASTERN OKLAHOMA AND WEST CENTRAL
ARKANSAS WILL REACH THE UPPER 90S TO AROUND 100 DEGREES.
WITH DEW POINTS IN THE UPPER 60S...HEAT INDICES WILL RANGE FROM 100 TO 108
DEGREES THIS AFTERNOON. THOSE ENGAGING IN OUTDOOR ACTIVITIES NEED TO EXERCISE
EXTREME CAUTION THIS AFTERNOON.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED OVER NORTHEAST OKLAHOMA ND NORTHWEST
ARKANSAS THIS EVENING AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT INDEX POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE FRONT ON FRIDAY MORNING WILL BE LOCATED NEAR OR JUST SOUTH OF
INTERSTATE 40. SCATTERED SHOWERS AND THUNDERSTORMS...SOME VERY STRONG
COULD BE NEAR THIS FRONT. TEMPERATURES WILL REMAIN WELL ABOVE NORMAL
SOUTH OF THE FRONT WITH TEMPERATURES COOLER NORTH OF THE FRONT.
THE COOLING WILL BE BRIEF AS WARMER TEMPERATURES ARE FORECAST FOR EARLY
NEXT WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...SPOTTER GROUPS AND
EMERGENCY MANAGERS SHOULD MONITOR LATER FORECASTS CONCERNING
THUNDERSTORM POTENTIAL FOR FRIDAY AND SATURDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 30, 7:32 PM CST, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
832 PM CDT THU JUN 30 2005

OKZ056>058-010900-
CRAIG-NOWATA-OTTAWA-
832 PM CDT THU JUN 30 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
568 IN EFFECT UNTIL 4 AM CDT FOR THE FOLLOWING AREAS...

IN OKLAHOMA THIS WATCH INCLUDES 3 COUNTIES

IN NORTHEAST OKLAHOMA

CRAIG... NOWATA... OTTAWA...

THIS INCLUDES THE CITIES OF...MIAMI...NOWATA AND VINITA.
Special weather statement, Jun 30, 11:36 PM CST, 57 minutes before
OKZ057-058-010615-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1236 AM CDT FRI JUL 1 2005

OKZ057-058-010615-
CRAIG OK-OTTAWA OK-
1236 AM CDT FRI JUL 1 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OTTAWA AND CRAIG

AT 1236 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE
EXTENDING FROM 20 MILES NORTH OF PICHER TO 15 MILES WEST OF
COMMERCE...MOVING SOUTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS
INCLUDE...MIAMI...COMMERCE...NARCISSA...WYANDOTTE...OTTAWA...PEORIA..
.QUAPAW...CARDIN AND PICHER.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH.
Special weather statement, Jul 1, 12:00 AM CST, 33 minutes before
ARZ001-002-010630-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
100 AM CDT FRI JUL 1 2005

ARZ001-002-010630-
BENTON AR-CARROLL AR-
100 AM CDT FRI JUL 1 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     CARROLL AND BENTON

AT 100 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 10 MILES NORTH OF OAK GROVE TO 5 MILES NORTH OF
PEA RIDGE...MOVING SOUTHEAST AT 35 MPH.

MUCH OF CARROLL COUNTY AND EASTERN BENTON COUNTY WILL BE AFFECTED BY
THESE STORMS THROUGH 2 AM.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

The radar

The Springfield radar (KSGF), 97 km away, was scanning. The volume nearest the first event began at 06:32 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Carroll

When
July 1, 12:33 AM CST
Where
Carroll County, Eureka Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.400, -93.733

Thunderstorm winds estimated at 60 miles an hour damaged trees.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463182.